Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 2, 2016, 1:09 PM CDT for Talladega County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:09 PM CDT (18:09 UTC)
- Expired
- Aug 2, 2016, 2:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WWUS84 KBMX 021809
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT TUE AUG 2 2016
ALZ019-025>027-021900-
CALHOUN AL-TALLADEGA AL-ST. CLAIR AL-SHELBY AL-
109 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN...SOUTHERN
ST. CLAIR...NORTHEASTERN SHELBY AND TALLADEGA COUNTIES UNTIL 200 PM
CDT...
AT 108 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOODY TO NEAR WEST END-COBB TOWN. MOVEMENT
WAS SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...TALLADEGA...PELL CITY...LEEDS...MOODY...
COBB TOWN...SAKS...FORT MCCLELLAN...WEST END-COBB TOWN...LINCOLN...
ARGO...WEAVER...RIVERSIDE...VINCENT...HARPERSVILLE...MUNFORD...
WESTOVER...HOBSON CITY AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3356 8579 3350 8585 3350 8590 3340 8592
3340 8594 3338 8594 3338 8598 3333 8598
3330 8656 3352 8654 3353 8652 3355 8652
3356 8654 3365 8653 3376 8575 3356 8575
TIME...MOT...LOC 1808Z 357DEG 26KT 3355 8647 3367 8592
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:51 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 2, 12:51 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1251 PM CDT TUE AUG 2 2016 .UPDATE... For 18Z Aviation. && .DISCUSSION... An MCS has developed to our north and is moving through North Alabama at this time. Latest HRRR indicates that this will continue to trek south-southeastward with time given the northwest to northerly flow aloft. Have already increased rain chances across the northern and eastern counties and will probably have to increase them further. Additional development will also likely occur out ahead of this in the southeast counties where a cumulus field is developing. The morning sounding continues to indicate weak mid-level lapse rates but a bit more dry air aloft and downdraft CAPE than previous days. Microburst parameters still remain low, but with 15-20 kts of mid-level flow gusty winds of around 40 mph will be possible due to cold pool processes. Frequent lightning and locally heavy rainfall is also expected. 32/Davis && .AVIATION... 18Z TAF Discussion. Satellite and radar shows a line of storms and showers quickly approaching from the north. Time of arrival for KBHM, KEET, KASN, and KANB is within the next hour. Cigs and visby's with this line of storms will temporarily drop down to IFR conditions. KMGM and KTOI will be impacted by this same system, but with a time of arrival of 21z. KTCL is expected to only see scattered showers with an isolated storm, but remain in VFR conditions. As this line of storms pushes further south and begins to breakdown VFR conditions are expected to return at 01z tonight. Due to the rain, there is a chance of fog light tomorrow morning for all sites. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph through the week with some directional variations, but a northerly or westerly component will be predominant. Since surface dew points are so high, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 93 72 93 72 / 30 30 20 40 30 Anniston 72 92 73 92 73 / 30 30 20 40 30 Birmingham 76 95 76 95 75 / 30 30 20 40 30 Tuscaloosa 75 97 75 96 74 / 30 30 20 40 30 Calera 75 95 75 94 74 / 40 30 20 40 30 Auburn 74 93 74 91 74 / 50 40 20 50 30 Montgomery 75 97 75 95 75 / 50 40 20 50 30 Troy 72 95 73 92 73 / 40 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 2, 4:12 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 412 AM CDT TUE AUG 2 2016 ALZ011>015-017>050-031215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 412 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER ON WEDNESDAY AFTERNOON. THE AREA OF CONCERN IS ROUGHLY ALONG AND SOUTH OF A LINE FROM VERNON TO TUSCALOOSA TO CLANTON TO PHENIX CITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 2, 12:31 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CDT TUE AUG 2 2016 ALZ011-012-021815- MARION AL-LAMAR AL- 1231 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR AND MARION COUNTIES UNTIL 115 PM CDT... AT 1231 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WESTON TO NEAR BRINN. MOVEMENT WAS SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HAMILTON...WINFIELD...GUIN...BRILLIANT...GLEN ALLEN...DETROIT... BEAVERTON...GU-WIN...BRINN...LAKE BUTTAHATCHEE...WESTON... BEAR CREEK...TWIN...PINEY GROVE...TESSNER...BEXAR...PIKEVILLE... PEARCES MILL...UPPER BEAR CREEK RESERVOIR AND TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3424 8818 3428 8764 3391 8764 3393 8822 TIME...MOT...LOC 1731Z 348DEG 19KT 3419 8808 3420 8786 32/DAVIS
Special weather statement, Aug 2, 1:03 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
103 PM CDT TUE AUG 2 2016
ALZ024-021845-
JEFFERSON AL-
103 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 145 PM
CDT...
AT 103 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GORGAS STEAM PLANT TO CLAY. MOVEMENT WAS
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...
MOUNTAIN BROOK...TRUSSVILLE...HUEYTOWN...GARDENDALE...IRONDALE...
LEEDS...MOODY...FAIRFIELD...FULTONDALE...CENTER POINT...
PLEASANT GROVE...CLAY...PINSON...TARRANT AND MIDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3377 8665 3376 8654 3366 8653 3356 8655
3352 8652 3347 8661 3347 8667 3337 8678
3333 8689 3327 8695 3325 8706 3328 8707
3332 8717 3353 8727 3352 8726 3355 8719
3360 8719 3366 8706 3373 8704 3379 8667
TIME...MOT...LOC 1803Z 328DEG 19KT 3360 8718 3370 8658
32/DAVISSpecial weather statement, Aug 2, 1:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT TUE AUG 2 2016
ALZ019-025>027-021900-
CALHOUN AL-TALLADEGA AL-ST. CLAIR AL-SHELBY AL-
109 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN...SOUTHERN
ST. CLAIR...NORTHEASTERN SHELBY AND TALLADEGA COUNTIES UNTIL 200 PM
CDT...
AT 108 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOODY TO NEAR WEST END-COBB TOWN. MOVEMENT
WAS SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...TALLADEGA...PELL CITY...LEEDS...MOODY...
COBB TOWN...SAKS...FORT MCCLELLAN...WEST END-COBB TOWN...LINCOLN...
ARGO...WEAVER...RIVERSIDE...VINCENT...HARPERSVILLE...MUNFORD...
WESTOVER...HOBSON CITY AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3356 8579 3350 8585 3350 8590 3340 8592
3340 8594 3338 8594 3338 8598 3333 8598
3330 8656 3352 8654 3353 8652 3355 8652
3356 8654 3365 8653 3376 8575 3356 8575
TIME...MOT...LOC 1808Z 357DEG 26KT 3355 8647 3367 8592
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | BMX | Shelby | 60 min |
| Aug 1, 7:21 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 114 min |
| Aug 1, 7:24 PM CDT | Areal Flood Advisory | BMX | St. Clair, Talladega | 2 hr |
| Aug 1, 7:28 PM CDT | Special Weather Statement | BMX | Talladega | 47 min |
| Aug 2, 12:31 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Aug 2, 1:03 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Aug 2, 1:21 PM CDT | Special Weather Statement | BMX | Shelby | 54 min |
| Aug 2, 1:33 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Aug 2, 2:10 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| Aug 2, 2:21 PM CDT | Special Weather Statement | BMX | Chilton | 39 min |
| Aug 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Shelby | 2 hr |
| Aug 2, 2:55 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 65 min |
| Aug 2, 3:16 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Aug 2, 3:24 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 66 min |
| Aug 2, 3:36 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 39 min |
| Aug 2, 3:39 PM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Aug 2, 4:36 PM CDT | Special Weather Statement | BMX | Bullock, Macon, Russell | 54 min |
| Aug 2, 5:09 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Aug 2, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.